Hi there was wondering if anyone can help does taking nitro-glycerine spray sublingually for angina increase your risk of developing a brian aneurysm as i am worried by the headaches i get when i take it and because it dilates the blood vessels in the brain i am worried it could lead to aneuryms forming as their is a slight family history of them,can anyone tell me the risk from using the spray.
Thanks for the post. NTG is a very important drug in the treatment of cardiac pain. Headache is a common side effect of using nitro.
To alleviate your concerns, NTG spray itself will not cause aneurysms. Further, nitroglycerin tends to be more of a venodilator which actually will decrease cerebral blood flow as it decreases blood pressure.
I had the nitro pill experience once. I don't know if it cured my chest pain or I just forgot about it because my head hurt so bad ;) No, seriously though, it did work (I was having an esophageal spasm). I asked the exact same question in the ER that night, wondering if taking the pill had caused something to go wrong in my head (I was shocked how bad it hurt, and I've got some decent tolerance). The nurse assured me it was causing no harm to my head or brain.
"Tylenol really is like throwing a rock at Godzilla."
Very well stated, lol
"Oddly, I'm one of the minority that get some migraine relief from a light dose of long acting nitro."
I wonder if it's the steady effect on the vessels, since my father and grandmother, both long-time severe migraine sufferers, never had another one after their bypass surgeries and subsequent medication regimens.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.